MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CARDIOHELP-I
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred in india during patient treatment.It was reported that the venous bubble sensor is defective.No harm to any person has been reported.As a bubble sensor defective alarm could lead to a zero-flow mode, a report is required.Complaint id (b)(4).
 
Additional Manufacturer Narrative
It was reported that the error message ¿venous bubble sensor defective¿ was displayed.The failure occurred during patient treatment.No harm to any person has been reported.The patient data was not received; several efforts were made to request the missing patient data.As a bubble sensor defective alarm could lead to a zero-flow mode, a report is required.It was confirmed that there was no visible physical damage or contamination on the sensor or its cable.A getinge field service technician (fst) was sent for investigation.After disconnecting the bubble sensor from the unit, the error message disappeared.The venous bubble sensor will be replaced.Another venous bubble sensor with a similar failure was already investigated by the supplier (b)(4) on (b)(6) 2020.Following possible root causes were determined: - damaged wiring inside the cable due to mechanical tension -damage due to overvoltage or esd (electrostatic discharge).In order to investigate further, several venous bubble sensors were returned for investigation to getinge life-cycle-engineering and investigated on (b)(6) 2025 within the non-conformity.The root cause was determined as a separation of conductors in the cable near the sensor.As a remedial measure, the feed opening for the conductors must be closed before casting by the supplier during manufacturing.The investigation and actions within this nonconformity are ongoing.Fsca (b)(4) was initiated.Referring to the fsca it is stated that "internal investigations have identified an issue with the durability of the connecting cable near the connection to the bubble sensor.Excessive bending of the cable can lead to poor contact, which may trigger the errors ¿ven.Bubble sensor defective¿ or ¿ven.Bubble sensor disconnected¿ on the connected medical device (rotaflow ii or cardiohelp-i).These errors can occur temporarily when the cable is moved or permanently if the connection is fully compromised.Upon availability of the new design: a new material (b)(6) "bs 3/8x3/32 l1.7" (bubble sensor for 3/8¿ x 3/32¿ tubing, length 1,7 m) will be required for each exchanged sensor." the fsca is ongoing.According to the instructions for use (ifu), chapters "monitoring and sensors" and "bubble monitoring: function test" the venous bubble sensor and the arterial flow/bubble sensor have to be tested before each use.The cardiohelp has a flow/bubble sensor for bubble detection.The venous bubble sensor is optional and for additional bubble detection.Referring to the ifu of the cardiohelp (chapter "cleaning and disinfection", the cables and the whole device should be cleaned after each use to remove soiling or residual blood.Furthermore, in chapter "connecting the sensors", it is stated that the sensors must be kept clean.The cardiohelp device was manufactured on (b)(6) 2018.The review of the non-conformities has been performed on (b)(6) 2026 for the period of (b)(6) 2018 to (b)(6) 2026.In order to investigate the reported failure "venous bubble sensor malfunction/defective" further an internal nonconformity was initiated in (b)(6) 2025.The investigation and actions within this non-conformity are ongoing.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing capas.Fsca (b)(4) was initiated.Based on the results the reported failure "venous bubble sensor defective error message" could be confirmed.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
CARDIOHELP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key24091835
Report Number8010762-2026-0000015
Device Sequence Number18741181
Product Code DTQ
UDI-Device Identifier04037691658384
UDI-Public(01)04037691658384(11)20180215
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCARDIOHELP-I
Device Catalogue Number701048012
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2025
Initial Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown